Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Salt Lake City, UT

June 6, 2010Salt Lake County, Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 6, 2010, 8:27 PM MDT for Salt Lake County, Utah County, Utah. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2010, 8:27 PM MDT (02:27 UTC)
Expired
Jun 6, 2010, 9:30 PM MDT
In force
63 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Salt Lake County, UT, Utah County, UT

The radar

The Salt Lake City radar (KMTX), 106 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:50 PM MDTHAIL 0.75Herriman, UT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 2.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
2659 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS55 KSLC 070227
SVRSLC
UTC035-049-070330-
/O.NEW.KSLC.SV.W.0013.100607T0227Z-100607T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
827 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SALT LAKE COUNTY IN UTAH
  NORTHERN UTAH COUNTY IN UTAH

* UNTIL 930 PM MDT

* AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF HERRIMAN TO 13
  MILES SOUTHWEST OF HERRIMAN...OR ALONG A LINE EXTENDING FROM TOOELE
  TO 11 MILES SOUTHEAST OF TOOELE...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST JORDAN AND HERRIMAN AROUND 840 PM MDT...
  RIVERTON AND BLUFFDALE AROUND 845 PM MDT...
  MIDVALE...MURRAY...SANDY AND LEHI AROUND 850 PM MDT...
  COTTONWOOD HEIGHTS AND AMERICAN FORK AROUND 855 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4026 11146 4029 11219 4046 11221 4047 11217
      4061 11217 4073 11161 4067 11160 4063 11156
      4059 11156 4058 11159 4050 11157 4045 11161
      4037 11155 4036 11148
TIME...MOT...LOC 0227Z 266DEG 37KT 4056 11219 4039 11217

$$

ROGOWSKI
3 follow-up statements
540 
WWUS55 KSLC 070248
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
848 PM MDT SUN JUN 6 2010

UTC035-049-070330-
/O.CON.KSLC.SV.W.0013.000000T0000Z-100607T0330Z/
UTAH UT-SALT LAKE UT-
848 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHERN SALT LAKE AND NORTH CENTRAL UTAH COUNTIES...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST JORDAN TO LEHI...MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SANDY...PLEASANT GROVE...LINDON AND HIGHLAND AROUND 855 PM MDT...
  HOLLADAY...OREM...MT TIMPANOGOS AND COTTONWOOD HEIGHTS AROUND 900
  PM MDT...
  SUNDANCE AND SNOWBIRD AROUND 910 PM MDT...

LAT...LON 4032 11202 4050 11210 4062 11208 4073 11162
      4063 11156 4059 11156 4058 11159 4050 11157
      4045 11161 4037 11155 4036 11148 4026 11146
TIME...MOT...LOC 0248Z 260DEG 33KT 4061 11194 4037 11183

$$

ROGOWSKI
082 
WWUS55 KSLC 070256
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT SUN JUN 6 2010

UTC035-049-070330-
/O.CON.KSLC.SV.W.0013.000000T0000Z-100607T0330Z/
UTAH UT-SALT LAKE UT-
856 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHEASTERN SALT LAKE AND NORTH CENTRAL UTAH COUNTIES...

AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COTTONWOOD HEIGHTS TO
PLEASANT GROVE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SNOWBIRD AND ALTA AROUND 905 PM MDT...

LAT...LON 4067 11160 4063 11156 4059 11157 4058 11159
      4050 11157 4045 11161 4037 11155 4035 11186
      4047 11200 4064 11196 4073 11162
TIME...MOT...LOC 0257Z 255DEG 39KT 4065 11180 4041 11169

$$

ROGOWSKI
123 
WWUS55 KSLC 070316
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
916 PM MDT SUN JUN 6 2010

UTC035-049-070330-
/O.CON.KSLC.SV.W.0013.000000T0000Z-100607T0330Z/
UTAH UT-SALT LAKE UT-
916 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR EAST CENTRAL SALT LAKE AND NORTH CENTRAL UTAH COUNTIES...

AT 912 PM MDT...RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. EXPECT A BRIEF HEAVY RAIN...AND WATER PONDING ON ROADWAYS. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH 
OF ALTA TO 11 MILES SOUTHEAST OF ALTA...MOVING EAST AT 50 MPH.

LAT...LON 4067 11160 4063 11156 4059 11157 4058 11159
      4050 11157 4045 11161 4037 11157 4039 11170
      4050 11180 4068 11182 4073 11162
TIME...MOT...LOC 0316Z 252DEG 36KT 4069 11158 4045 11147

$$

ROGOWSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:07 PM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 6, 4:07 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
407 PM MDT SUN JUN 6 2010

.SYNOPSIS...THE MOIST WESTERLY FLOW ACROSS NORTHERN UTAH WILL
CONTINUE TO DRIFT NORTH INTO IDAHO AND EXTREME NORTHERN UTAH
THIS EVENING. THIS MOISTURE WILL SAG SOUTH INTO UTAH AGAIN EARLY THIS
WEEK. WARM AND DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHERN
HALF OF UTAH EARLY IN THE WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY INDICATES BELT OF PERSISTENT
MOIST WESTERLIES LIFTING NORTH OF THE STATE EARLY THIS AFTERNOON.
HIGH PRESSURE IN THE VICINITY OF THE FOUR CORNERS IS BULGING NORTH
AS A RESULT ALLOWING TEMPS TO CLIMB TO WARMEST TEMPERATURES THUS
FAR THIS SPRING ACROSS MANY AREAS IN THE STATE. MOISTURE REMAINS
ABNORMALLY HIGH OVER NORTHERN UTAH DUE TO ZONAL FLOW AS OF
LATE...AND PWATS OVER SOUTHERN UTAH ARE STARTING TO TREND UP AS A
RESULT OF HIGH PRESSURE GRADUALLY TRANSITIONING EAST.

BY FAR THE BIGGEST IMPACT OF TODAYS TEMPERATURES WILL BE ON
PROMOTING INCREASED MELT RATES OF SNOWPACK IN THE MID AND UPPER
ELEVATION BASINS THAT REMAIN SNOWCOVERED. EARLIER TODAY A FLOOD
WATCH WAS POSTED FOR LITTLE COTTONWOOD CREEK AS FLOWS ARE FORECAST
TO APPROACH FLOOD STAGE DURING THE MIDDLE OF NIGHT TONIGHT. REFER
TO FFA/HYDRO DISCUSSION/GRAPHICS AND SOON TO BE RELEASED UPDATED
ARTICULATE PRESENTATION FOR FURTHER INFORMATION.

CONVECTION THUS FAR TODAY HAS INITIATED ALONG THE NORTH SLOPE OF
THE UINTA MOUNTAINS...WITH RAPID DEVELOPMENT OVER SOUTHWESTERN
WYOMING JUST EAST OF OUR FORECAST AREA. LOCALLY...STRENGTH OF
SHEAR APPEARS TO OVERWHELMING CONVECTIVE COLUMN DEPTH...SHUNTING
FORMATION OF THUNDERSTORMS THUS FAR. WITH PEAK HEATING STILL A FEW
HOURS FROM REALIZATION...NOT RULING OUT INCREASED BUT ISOLATED
DEVELOPMENT OVER THE MOUNTAINS OF NORTHER/CENTRAL/SOUTHERN UTAH
THROUGH EARLY THIS EVENING. HAVE LEFT ISOLATED MENTION IN SOME
NEIGHBORING VALLEYS OF THE NORTH AS WELL AS ANY CONVECTIVE CELL
THAT DOES FORM WILL MOVE RAPIDLY TO THE EAST OVER LOWER LYING
TERRAIN.

ADDITIONALLY...AMPLIFICATION OF PATTERN WILL PROMOTE INCREASED
SOUTHWESTERLY FLOW ACROSS SOUTHERN UTAH. A RED FLAG WARNING HAS
BEEN POSTED FOR MONDAY AFTERNOON FOR LOW LYING AREAS WITH FUELS
ANTICIPATED TO BECOME CRITICAL AT THAT TIME. MORE DETAIL BELOW IN
FIRE WEATHER DISCUSSION.

IN THE BIG PICTURE...PERIODIC SHOWER/THUNDERSTORM THREATS OVER
NOTHERN UTAH...RUNOFF CONCERNS...AND HEIGHTENED FIRE WEATHER
CONDITIONS ARE NOT EXPECTED TO DROP THROUGH MID WEEK. DURING THAT
TIME A DEVELOPING TROUGH OFF THE WEST COAST WILL KEEP
MOISTURE/SHORT WAVES ACROSS THE NORTH WITH CONTINUED WARM
TEMPS...AND WINDY/DRY CONDITIONS ACROSS THE SOUTHERN HALF OF THE
STATE.

GLOBAL MODELS CONTINUE TO PHASE TOWARDS A COMMON SOLUTION FOR
TROUGH EVOLUTION AT THE END OF THE WEEK. DUE TO STRENGTH AND AREAL
EXTENT OF HIGH PRESSURE BULGE...SHOULD SEE THE TROUGH COME ON
SHORE THURSDAY AND DIG SOUTH THROUGH NEVADA FRIDAY INTO SATURDAY.
TIMING OF STRONG COLD FRONTAL PASSAGE LIKELY THURSDAY AFTERNOON OR
NIGHT. MUCH COOLER AND WETTER WEATHER EXPECTED STATEWIDE HEADING
INTO AND THROUGH THE WEEKEND. WILL KEEP YOU POSTED WITH
ANTICIPATED TROUGH EVOLUTION AS PATTERN BECOMES EVEN MORE
DISCERNIBLE.

&&

.HYDROLOGY...THE RAPID WARM UP OVER THE WEEKEND HAS ALLOWED RIVER
AND STREAM FLOWS TO RISE EXTREMELY RAPIDLY. TODAYS MAX TEMPS
REACHING THE WARMEST LEVELS THUS FAR THIS SPRING WILL ALLOW MANY
WATERWAYS TO RISE FURTHER...WITH PEAK FLOWS OCCURRING OVER THE
NEXT 2 TO 4 DAYS. THIS WILL ALLOW A NUMBER OF WATERWAYS
TO REALIZE FLOWS AT BANKFULL OR SOON APPROACH BANKFULL DURING THE
FIRST HALF OF THE WEEK. A FLOOD WATCH HAS BEEN POSTED FOR LITTLE
COTTONWOOD CREEK FOR FORECASTED FLOWS APPROACHING FLOOD FLOWS
OVERNIGHT TONIGHT. SEE LATEST FFA FOR FURTHER INFORMATION AND
POTENTIAL IMPACTS IN THE EVENT OF FLOODING. ADDITIONALLY...HEIGHTENED
AWARENESS EXISTS FOR THE UPPER PROVO ABOVE JORDANELLE
RESERVOIR...THE WEBER ABOVE ROCKPORT RESERVOIR...AND ALL OTHER
WATERWAYS FED BY THE UPPER BASINS IN THE UINTA MOUNTAINS.

THE COLD PACIFIC STORM SYSTEM EXPECTED TO ARRIVE OVER THE GREAT
BASIN LATE IN THE WEEK LOOKS TO BRING SIGNIFICANTLY COLDER TEMPS
TO THE HIGH ELEVATION SNOWPACK...AND SEVERELY INHIBIT SNOW MELT
AND RUNOFF HEADING INTO NEXT WEEKEND.

&&

.AVIATION...NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL INTO
THE EVENING. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST BETWEEN
03-05Z TONIGHT.

&&

.FIRE WEATHER...THE WARMING AND DRYING TREND WILL CONTINUE ACROSS
THE ENTIRE STATE THIS AFTERNOON. IN SOUTHERN UTAH...FUELS WILL
CONTINUE TO DRY IN THE EARLY SUMMER HEAT. GUSTY WEST- SOUTHWEST
WINDS ACROSS FAR SOUTHERN UTAH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND
TUESDAY. AS SUCH...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING ON THIS SHIFT FOR ZONES 439...440 AND 441. THESE
CRITICAL CONDITIONS MAY CONTINUE INTO WEDNESDAY AND THURSDAY.

IN NORTHERN UTAH...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE STILL POSSIBLE THROUGH AT LEAST TUESDAY. TEMPERATURES FOR THE
BEGINNING OF THE WEEK IN NORTHERN UTAH WILL COOL A BIT COMPARED TO
THE VERY WARM TEMPERATURES THIS AFTERNOON...BUT WILL STILL BE A FEW
DEGREES ABOVE SEASONAL NORMALS IN MOST LOCATIONS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MONDAY TO 9 PM MDT TUESDAY FOR
     FIRE WEATHER ZONES 439-441.

     FLOOD WATCH THROUGH MONDAY MORNING FOR UTZ003-008.

WY...NONE.
&&

PUBLIC/HYDROLOGY...MERRILL
FIRE WEATHER...SCHOENING
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 5:01 PM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
501 PM MDT SUN JUN 6 2010

UTZ001>011-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
501 PM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN
THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL
HAIL AND GUSTY WINDS THIS EVENING.

WARM TEMPERATURES ACROSS THE REGION WILL ACCELERATE THE SPRING RUNOFF
SIGNIFICANTLY INCREASES IN FLOWS THROUGH THE VARIOUS RIVERS AND
STREAMS ACROSS NORTHERN UTAH ARE ANTICIPATED. ALTHOUGH FLOODING IS
NOT IMMINENT AT THIS TIME...VERY HIGH FLOWS ARE EXPECTED IN LITTLE
COTTONWOOD CREEK...THE PROVO RIVER NEAR WOODLAND...THE DUCHESNE
RIVER...AND THE BEAR RIVER. EXTREME CAUTION SHOULD BE USED NEAR THESE
AND ALL OTHER RIVERS ACROSS THE REGION AS THEY WILL BE FLOWING COLD
AND VERY FAST. THESE WATERS POSE AN EXTRA DANGER TO SMALL CHILDREN
AND PETS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WARM TEMPERATURES WILL CONTINUE THROUGH MIDWEEK...WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE POSSIBLE EACH DAY FROM
MONDAY THROUGH WEDNESDAY. AN UNSEASONABLY COLD PACIFIC TROUGH WILL
REACH THE PACIFIC NORTHWEST WEDNESDAY...THEN MOVE INTO THE GREAT
BASIN THURSDAY. THIS TROUGH WILL REACH UTAH LATE FRIDAY...THEN
REMAIN OVER THE AREA NEXT WEEK. COOLER TEMPERATURES WILL ARRIVE
THURSDAY...WITH MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH
SATURDAY. THE THREAT OF PRECIPITATION WILL INCREASE AFTER THURSDAY...
WITH WIDESPREAD PRECIPITATION POSSIBLE BY THE WEEKEND. TEMPERATURES
WILL BE COLD ENOUGH FOR SNOW IN THE HIGHER ELEVATIONS.

WITH TEMPERATURES EXPECTED TO REMAIN WARM EARLY NEXT WEEK...RIVERS
AND STREAMS ACROSS NORTHERN UTAH ARE EXPECTED TO REMAIN HIGH
WITH PEAK SEASONAL FLOWS POSSIBLE. ALTHOUGH SIGNIFICANT FLOODING IS
NOT IMMINENT AT THIS TIME...DRAMATIC RISES AND PEAK SEASONAL FLOWS
ARE EXPECTED IN LITTLE COTTONWOOD CREEK...THE PROVO RIVER NEAR
WOODLAND...THE DUCHESNE RIVER...AND THE BEAR RIVER. EXTREME CAUTION
SHOULD BE EXERCISED NEAR THESE AND ALL OTHER RIVERS ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>016-019>021-517-518-071200-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
501 PM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN
THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL
HAIL AND GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH PRESSURE ALOFT WILL MAINTAIN UNSEASONABLY HOT AND DRY
CONDITIONS ACROSS SOUTHERN UTAH THROUGH THE MIDDLE OF NEXT WEEK.
THERE IS A GOOD CHANCE OF WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS BEGINNING EARLY NEXT WEEK. A PACIFIC TROUGH WILL REACH
THE WEST COAST BY MIDWEEK. AHEAD OF THE TROUGH INCREASING
SOUTHERLY WINDS WILL DEVELOP. THESE WINDS COMBINED WITH ALREADY
LOW HUMIDITIES AND HIGH TEMPERATURES COULD RESULT IN HAZARDOUS
FIRE WEATHER CONDITIONS ACROSS SOUTHERN UTAH. CONSULT THE FIRE
WEATHER WATCH FOR MORE DETAILS.

THE SPRING RUNOFF IS WELL UNDERWAY. RIVERS AND STREAMS ARE
RUNNING COLD AND FAST. THESE WATERS POSE AN EXTRA DANGER TO
CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING
WATERWAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 6, 5:32 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
532 PM MDT SUN JUN 6 2010

UTZ004-008-015-070015-
SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WEST
CENTRAL UTAH UT-
532 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN JUAB AND
CENTRAL UTAH COUNTIES UNTIL 615 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF ELBERTA...OR 22 MILES WEST OF
PAYSON...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   ELBERTA...
   GOSHEN...
   GENOLA...
   SANTAQUIN...
   PAYSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4026 11190 4000 11159 3989 11215 3994 11221
TIME...MOT...LOC 2332Z 237DEG 26KT 3995 11211

ROGOWSKI
Special weather statement, Jun 6, 8:14 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
814 PM MDT SUN JUN 6 2010

UTZ004-008-070300-
SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
814 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALT LAKE AND
NORTHERN UTAH COUNTIES UNTIL 900 PM MDT...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEHI...OR 12 MILES SOUTH OF SANDY...MOVING
NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   HIGHLAND...
   ALPINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4035 11191 4041 11198 4053 11176 4058 11159
      4049 11158
TIME...MOT...LOC 0215Z 240DEG 27KT 4041 11189

ROGOWSKI
Special weather statement, Jun 6, 8:20 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
820 PM MDT SUN JUN 6 2010

UTZ002-003-006-070245-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAIN VALLEYS UT-
820 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIS...NORTHERN SALT
LAKE AND WESTERN MORGAN COUNTIES UNTIL 845 PM MDT...

AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WOODS CROSS...OR 10 MILES
SOUTHWEST OF FARMINGTON...MOVING NORTHEAST AT 65 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   FARMINGTON... FRUIT HEIGHTS... KAYSVILLE AND  CENTERVILLE...
   STODDARD... PETERSON... MORGAN AND  RICHVILLE...
   DEVILS SLIDE AND  CROYDON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4106 11166 4111 11150 4108 11148 4103 11165
      4098 11171 4100 11176 4108 11180 4107 11188
      4092 11186 4081 11209 4092 11220 4108 11190
      4109 11182 4112 11183 4117 11174
TIME...MOT...LOC 0220Z 237DEG 57KT 4096 11197

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:05 PM MDTSevere Thunderstorm WarningSLCTooele40 min
Jun 6, 7:43 PM MDTSevere Thunderstorm WarningSLCTooele47 min
Jun 6, 8:06 PM MDTSevere Thunderstorm WarningSLCTooele39 min
Jun 6, 8:14 PM MDTSpecial Weather StatementSLCSalt Lake46 min
Jun 6, 8:20 PM MDTSpecial Weather StatementSLCMorgan25 min
Jun 6, 9:14 PM MDTSevere Thunderstorm WarningSLCSummit, Wasatch46 min
Jun 7, 5:01 AM MDTAreal Flood WarningSLCSummit46 min
Jun 7, 10:13 AM MDTRiver Flood WarningSLCSalt Lake16 hr
Jun 7, 12:09 PM MDTFlood WatchSLC24 hr
Jun 7, 3:55 PM MDTSevere Thunderstorm WarningSLCJuab, Millard50 min
Jun 7, 4:04 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery23 min
Jun 7, 5:35 PM MDTSevere Thunderstorm WarningSLCJuab, Millard40 min
Jun 7, 5:37 PM MDTAreal Flood WarningSLCSummit3 days
Jun 7, 5:44 PM MDTSpecial Weather StatementSLCCarbon46 min

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.